Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 53, NWS Birmingham, AL

December 28, 2014Bibb County, Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 28, 2014, 8:38 AM CST for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Dec 28, 2014, 11:11 AM CST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 28, 2014, 8:38 AM CST (14:38 UTC)
In effect from
Dec 28, 2014, 11:11 AM CST
Expired
Dec 29, 2014, 6:00 AM CST
In force
19 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 13.91 ft at Dec 28, 2014, 2:00 PM CST.

actionminormoderate102012/2812/2912/30
Action stage
14 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WGUS44 KBMX 281438
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
838 AM CST SUN DEC 28 2014

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND 
  SHELBY COUNTIES.
  CAHABA RIVER AT CENTREVILLE AFFECTING BIBB...DALLAS AND PERRY 
  COUNTIES.
  CAHABA RIVER NEAR SUTTLE AFFECTING DALLAS AND PERRY COUNTIES.
  SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.

.HEAVY RAINFALL OF 2 TO 4 INCHES OR HAS OCCURRED SINCE 
SATURDAY OVER MUCH OF THE CAHABA AND SUCARNOOCHE RIVER BASINS...
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE CAHABA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC007-073-117-290238-
/O.NEW.KBMX.FL.W.0053.141228T1711Z-141229T1200Z/
/CHGA1.1.ER.141228T1711Z.141228T1800Z.141229T0000Z.UU/
838 AM CST SUN DEC 28 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 14.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 14.0 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS 
  AREA. 

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

ALC007-047-105-290238-
/O.NEW.KBMX.FL.W.0054.141228T1704Z-141230T1336Z/
/CKLA1.1.ER.141228T1704Z.141229T0600Z.141230T0136Z.NO/
838 AM CST SUN DEC 28 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAHABA RIVER AT CENTREVILLE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 28.1 FEET BY AFTER MIDNIGHT TONIGHT . THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING .
* IMPACT...AT 30.0 FEET...CONSIDERABLE FLOODING OF FARM AND PASTURE 
  LANDS IN THE AREA OCCURS...AND CATTLE MAY NEED TO BE MOVED TO 
  HIGHER GROUND.

&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
          3294 8719 3314 8704         

$$

ALC047-105-290238-
/O.NEW.KBMX.FL.W.0055.141231T0700Z-150101T1336Z/
/SUTA1.1.ER.141231T0700Z.141231T1800Z.150101T0136Z.NO/
838 AM CST SUN DEC 28 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAHABA RIVER NEAR SUTTLE.
* FROM LATE TUESDAY NIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 32.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 34.2 FEET BY EARLY WEDNESDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.


&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$

ALC119-290238-
/O.NEW.KBMX.FL.W.0056.141230T0359Z-141231T0730Z/
/LVNA1.1.ER.141230T0359Z.141230T1200Z.141230T1930Z.NO/
838 AM CST SUN DEC 28 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM MONDAY EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING  AND 
  CONTINUE TO RISE TO NEAR 18.2 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOODING OF FARM LANDS AROUND LIVINSGTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
1 follow-up statement
024 
WGUS84 KBMX 290033
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CST SUN DEC 28 2014


...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA 
HEIGHTS...

.THE CAHABA RIVER AT CAHABA HEIGHTS HAS CRESTED AND WILL CONTINUE
 TO FALL. THE FLOOD WARNING IS NO LONGER IN EFFECT. 

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.

&&

ALC007-073-117-290102-
/O.CAN.KBMX.FL.W.0053.000000T0000Z-141229T1200Z/
/CHGA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
632 PM CST SUN DEC 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* AT  5:30 PM SUNDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL.


&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:54 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 28, 5:54 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 AM CST SUN DEC 28 2014

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

SURFACE COLD FRONT WAS LOCATED ACROSS CENTRAL MISSISSIPPI EARLY
THIS MORNING. A SHORT WAVE TROUGH WAS ROTATING ACROSS CENTRAL
ALABAMA PROVIDING UPWARD MOTION AND PLENTY OF LIFT. A LOW LEVEL
JET WAS HELPING WITH LOWER LEVEL CONVERGENCE IN A NEAR TROPICAL
ATMOSPHERE. THE MAIN LOWER LEVEL CONVERGENCE WAS GENERALLY IN A
BAND IN THE VICINITY OF INTERSTATE 20 WHERE 2 TO 3 INCHES OF RAIN
HAS FALLEN OVERNIGHT. SOME HIGHER TOTALS AROUND 4 INCHES WILL
SURELY BE REPORTED. THIS HAS CAUSED SOME FLOODING ISSUES ACROSS
CENTRAL ALABAMA WITH WARNINGS AND ADVISORIES IN EFFECT. A HEAVIER
BAND OF RAIN WILL MOVE FROM NEAR DEMOPOLIS TO ALABASTER AND
CLANTON TO LINEVILLE THROUGH 6AM. THIS MAY DROP ANOTHER INCH OF
RAIN IN AND NEAR THESE LOCATIONS.

THE COLD FRONT INCHES ITS WAY INTO CENTRAL ALABAMA TODAY AND THE
MAIN UPPER TROUGH SWINGS WEST TO EAST LATE THIS AFTERNOON AND
OVERNIGHT. ALTHOUGH THE HEAVIEST RAINFALL HAS OCCURRED IN MANY
LOCATIONS...ANOTHER INCH OF RAIN CAN BE EXPECTED AS THESE
FEATURES MOVE ACROSS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THEREFORE...WILL HOLD THE FLASH FLOOD WATCH IN PLACE AS IS UNTIL
MONDAY MONDAY MORNING AT THIS TIME...WITH SOME ADJUSTMENTS
POSSIBLE BY THIS AFTERNOON.

SOME LINGERING LIGHT RAIN OR SHOWERS WILL BE POSSIBLE MONDAY
MORNING BEFORE EXITING EASTWARD. A 1050MB HIGH SLIDES DOWN THE LEE
OF THE ROCKIES ON TUESDAY. THE AIRMASS MODIFIES QUITE A BIT BEFORE
ARRIVING IN THE SOUTHEAST...BUT IT WILL COOL US DOWN TO SLIGHTLY BELOW
NORMAL THROUGH THURSDAY.

THE ACTIVE UPPER LEVEL PATTERN REESTABLISHES ITSELF BY FRIDAY.
MODELS ARE IN GOOD AGREEMENT AND HAVE SOME CONTINUITY HEADING INTO
THE TAIL END OF THE FORECAST. TYPICALLY DO NOT LIKE TO ADD HIGH
POPS IN THE EXTENDED WITH THE TRICKY SOUTHERN STREAM...BUT MODELS
HAVE HAD A FEW DAYS OF AGREEMENT WITH THE SYSTEM LIFTING AND
DAMPENING OUT FRIDAY INTO SATURDAY. ANOTHER 1 TO 2 INCHES OF RAIN
IS NOT OUT OF THE QUESTION...BUT ALL INDICATIONS ARE THAT IT WILL
BE WARM ENOUGH FOR RAIN. BUT LIKE I MENTIONED BEFORE...SOUTHERN
STREAM SYSTEMS CAN BE TRICKY AND WILL HAVE TO MONITORED CLOSELY. A SHIFT
IN THE PATTERN IS ADVERTISED BEYOND THE FORECAST PERIOD.

75

&&

.AVIATION...
12Z TAF DISCUSSION.

LARGE AREA OF RAIN AND RESTRICTED CEILINGS COVERED CENTRAL ALABAMA
THIS MORNING. GENERALLY KEPT THE TERMINAL FORECAST IFR THROUGHOUT
THE PERIOD.

A COLD FRONT WAS LOCATED ACROSS CENTRAL MISSISSIPPI AND THIS
FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA TODAY. LOW CLOUDS
WILL PERSIST ON BOTH SIDES OF THE FRONT. THE OCCASIONAL MODERATE
TO HEAVY RAIN MAY BREAK UP THE IFR CEILINGS BRIEFLY BEFORE THEY
DROP BACK DOWN. THE MAIN UPPER TROUGH PUSHES THROUGH LATE TONIGHT
BUT ANTICIPATE THAT THE CLOUDS AND RAIN WILL HANG AROUND MUCH OF
THE PERIOD. SOME OF THE MODELS ARE HINTING AT A SLIGHT IMPROVEMENT
DURING THE AFTERNOON...BUT OPTED TO KEEP FORECAST RESTRICTED.

75

&&

.HYDROLOGY...

CENTRAL ALABAMA STREAMFLOWS WERE RUNNING AT 75 PERCENT OF NORMAL
OR BETTER BEFORE THE RAIN OF THE PAST 12 HOURS. THEREFORE...MANY
LOCAL CREEKS AND STREAMS ARE NEAR BANKFULL. A FEW WARNINGS AND
ADVISORIES ARE IN PLACE EARLY SUNDAY MORNING. THESE RISES WILL
EVENTUALLY AFFECT THE MAIN STEM RIVERS AND A FEW LOCATIONS WILL
REACH MINOR FLOOD STAGES. CHECK OUR HYDROLOGIC PRODUCTS FOR
SPECIFIC DETAILS.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  44  56  36  52 / 100 100  20  10  10
ANNISTON    62  49  60  41  55 / 100 100  20  10  10
BIRMINGHAM  60  45  56  38  53 / 100 100  20  10  10
TUSCALOOSA  60  45  55  37  54 / 100 100  20  10  10
CALERA      62  47  59  41  55 / 100 100  20  10  10
AUBURN      66  50  64  44  58 /  80  80  30  10  10
MONTGOMERY  69  52  65  44  60 /  90  80  20  10  10
TROY        71  50  65  43  60 /  60  70  30  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS...
CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...
ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE...
LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...PERRY...
PICKENS...RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...
TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 28, 4:52 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 AM CST SUN DEC 28 2014

ALZ011>015-017>050-291100-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
452 AM CST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

RAIN AMOUNTS OF 2 TO 3 INCHES FELL ACROSS CENTRAL ALABAMA SATURDAY
AFTERNOON AND SATURDAY NIGHT. AN ADDITIONAL INCH OF RAIN WITH
LOCALLY HIGHER AMOUNTS WILL FALL SUNDAY AND SUNDAY NIGHT. THESE
RAIN AMOUNTS WILL CREATE THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR RIVER FLOODING WILL BECOME POSSIBLE WITH THE RAIN THAT HAS
FALLEN OVER THE WEEKEND...ESPECIALLY BASINS IN WESTERN ALABAMA.
THE FLOOD STAGES MAY BE REACHED UNTIL TUESDAY BEFORE FALLING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 28, 2:47 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 AM CST SUN DEC 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     FLASH FLOOD      4 SE ALABASTER          33.20N 86.78W
12/28/2014                   SHELBY             AL   LAW ENFORCEMENT

            COUNTY ROAD 87 NEAR U.S. HIGHWAY 31 HAS BECOME IMPASSIBLE
            DUE TO WATER COVERING THE ROADWAY. REPORTED FROM SOCIAL
            MEDIA.

&&

GGOGGINS
Local storm report, Dec 28, 7:14 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 AM CST SUN DEC 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       BANKHEAD LOCK AND DAM   33.46N 87.35W
12/28/2014  M5.52 INCH       TUSCALOOSA         AL   MESONET

            MESONET STATION 14 N BROOKWOOD /BLDA1/ HEAVY
            RAIN DURATION 24 HOURS AT THE BANKHEAD LOCK AND DAM

&&

NWS BIRMINGHAM AL
IRIS SYSTEM
Local storm report, Dec 28, 7:21 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 AM CST SUN DEC 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       1 SSW LIVINGSTON        32.57N 88.19W
12/28/2014  M3.95 INCH       SUMTER             AL   MESONET

            MESONET STATION 1 SSW LIVINGSTON /LVNA1/
            HEAVY RAIN DURATION 24 HOURS.

0619 AM     HEAVY RAIN       1 NNW ALABASTER VETERANS33.20N 86.83W
12/28/2014  M3.62 INCH       SHELBY             AL   COCORAHS

            COCORAHS STATION ALABASTER 2.2 SSW
            /AL-SH-52/ HEAVY RAIN DURATION 24 HOURS.

0500 AM     HEAVY RAIN       2 SW NEW MOUNT HEBRON   32.83N 88.13W
12/28/2014  M3.62 INCH       GREENE             AL   CO-OP OBSERVER

            CO-OP OBSERVER STATION GAINESVILLE /GNSA1/
            HEAVY RAIN DURATION 24 HOURS.

0643 AM     HEAVY RAIN       1 SSE JOE TUCKER PARK   33.27N 86.83W
12/28/2014  M3.48 INCH       SHELBY             AL   MESONET

            MESONET STATION 1 SE HELENA /EW2008/ HEAVY
            RAIN DURATION 24 HOURS.

0647 AM     HEAVY RAIN       2 W HELENA              33.30N 86.87W
12/28/2014  M3.42 INCH       SHELBY             AL   MESONET

            MESONET STATION 1 WNW HELENA /AU204/ HEAVY
            RAIN DURATION 24 HOURS.

0641 AM     HEAVY RAIN       2 N OAKMULGEE           32.83N 87.04W
12/28/2014  M3.36 INCH       PERRY              AL   MESONET

            MESONET STATION 9 WNW MAPLESVILLE /TT242/
            HEAVY RAIN DURATION 24 HOURS.

0626 AM     HEAVY RAIN       1 NNW BRENT             32.96N 87.17W
12/28/2014  M3.29 INCH       BIBB               AL   MESONET

            MESONET STATION 1 NNE BRENT /OKMA1/ HEAVY
            RAIN DURATION 24 HOURS.

0643 AM     HEAVY RAIN       1 SW BARFIELD           33.35N 85.72W
12/28/2014  M3.27 INCH       CLAY               AL   MESONET

            MESONET STATION 3 NE LINEVILLE /CW8989/
            HEAVY RAIN DURATION 24 HOURS.

0553 AM     HEAVY RAIN       SHELBY COUNTY AIRPORT   33.18N 86.78W
12/28/2014  M3.26 INCH       SHELBY             AL   ASOS

            ASOS STATION SHELBY COUNTY AIRPORT /EET/
            HEAVY RAIN DURATION 24 HOURS.

0637 AM     HEAVY RAIN       1 W HUEYTOWN            33.45N 87.02W
12/28/2014  M3.21 INCH       JEFFERSON          AL   COCORAHS

            COCORAHS STATION HUEYTOWN 1.4 NW /AL-JF-54/
            HEAVY RAIN DURATION 24 HOURS.

0606 AM     HEAVY RAIN       4 E DUNCANVILLE         33.08N 87.40W
12/28/2014  M3.14 INCH       TUSCALOOSA         AL   COCORAHS

            COCORAHS STATION HOLT 11.4 SSE /AL-TS-3/
            HEAVY RAIN DURATION 24 HOURS.

0644 AM     HEAVY RAIN       1 ESE HOOVER            33.40N 86.80W
12/28/2014  M3.09 INCH       JEFFERSON          AL   MESONET

            MESONET STATION 2 NE HOOVER /EW3156/ HEAVY
            RAIN DURATION 24 HOURS.

0647 AM     HEAVY RAIN       1 SW CHILDERSBURG       33.27N 86.36W
12/28/2014  M3.08 INCH       TALLADEGA          AL   MESONET

            MESONET STATION CHILDERSBURG /EW5369/ HEAVY
            RAIN DURATION 24 HOURS.

0647 AM     HEAVY RAIN       3 NE PRATTVILLE         32.49N 86.42W
12/28/2014  M3.08 INCH       AUTAUGA            AL   MESONET

            MESONET STATION 2 NE PRATTVILLE /EW1592/
            HEAVY RAIN DURATION 24 HOURS.

0610 AM     HEAVY RAIN       1 NE CALERA             33.11N 86.75W
12/28/2014  M3.08 INCH       SHELBY             AL   CO-OP OBSERVER

            CO-OP OBSERVER STATION CALERA /CLRA1/ HEAVY
            RAIN DURATION 24 HOURS.

0523 AM     HEAVY RAIN       1 ESE SELDEN L&D        32.77N 87.83W
12/28/2014  M3.00 INCH       HALE               AL   CO-OP OBSERVER

            CO-OP OBSERVER STATION WARRIOR LOCK AND DAM
            /WLDA1/ HEAVY RAIN DURATION 24 HOURS.

&&

NWS BIRMINGHAM AL
IRIS SYSTEM
Local storm report, Dec 28, 7:27 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 AM CST SUN DEC 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HEAVY RAIN       2 W HELENA              33.30N 86.87W
12/28/2014  M3.42 INCH       SHELBY             AL   MESONET

            MESONET STATION 1 WNW HELENA /AU204/ HEAVY
            RAIN DURATION 24 HOURS.

0647 AM     HEAVY RAIN       1 SW CHILDERSBURG       33.27N 86.36W
12/28/2014  M3.08 INCH       TALLADEGA          AL   MESONET

            MESONET STATION CHILDERSBURG /EW5369/ HEAVY
            RAIN DURATION 24 HOURS.

0647 AM     HEAVY RAIN       3 NE PRATTVILLE         32.49N 86.42W
12/28/2014  M3.08 INCH       AUTAUGA            AL   MESONET

            MESONET STATION 2 NE PRATTVILLE /EW1592/
            HEAVY RAIN DURATION 24 HOURS.

0644 AM     HEAVY RAIN       1 ESE HOOVER            33.40N 86.80W
12/28/2014  M3.09 INCH       JEFFERSON          AL   MESONET

            MESONET STATION 2 NE HOOVER /EW3156/ HEAVY
            RAIN DURATION 24 HOURS.

0643 AM     HEAVY RAIN       1 SW BARFIELD           33.35N 85.72W
12/28/2014  M3.27 INCH       CLAY               AL   MESONET

            MESONET STATION 3 NE LINEVILLE /CW8989/
            HEAVY RAIN DURATION 24 HOURS.

0643 AM     HEAVY RAIN       1 SSE JOE TUCKER PARK   33.27N 86.83W
12/28/2014  M3.48 INCH       SHELBY             AL   MESONET

            MESONET STATION 1 SE HELENA /EW2008/ HEAVY
            RAIN DURATION 24 HOURS.

0641 AM     HEAVY RAIN       2 N OAKMULGEE           32.83N 87.04W
12/28/2014  M3.36 INCH       PERRY              AL   MESONET

            MESONET STATION 9 WNW MAPLESVILLE /TT242/
            HEAVY RAIN DURATION 24 HOURS.

0637 AM     HEAVY RAIN       1 W HUEYTOWN            33.45N 87.02W
12/28/2014  M3.21 INCH       JEFFERSON          AL   COCORAHS

            COCORAHS STATION HUEYTOWN 1.4 NW /AL-JF-54/
            HEAVY RAIN DURATION 24 HOURS.

0630 AM     HEAVY RAIN       BANKHEAD LOCK AND DAM   33.46N 87.35W
12/28/2014  M5.52 INCH       TUSCALOOSA         AL   MESONET

            MESONET STATION 14 N BROOKWOOD /BLDA1/ HEAVY
            RAIN DURATION 24 HOURS AT THE BANKHEAD LOCK
            AND DAM

0630 AM     HEAVY RAIN       1 SSW LIVINGSTON        32.57N 88.19W
12/28/2014  M3.95 INCH       SUMTER             AL   MESONET

            MESONET STATION 1 SSW LIVINGSTON /LVNA1/
            HEAVY RAIN DURATION 24 HOURS.

0626 AM     HEAVY RAIN       1 NNW BRENT             32.96N 87.17W
12/28/2014  M3.29 INCH       BIBB               AL   MESONET

            MESONET STATION 1 NNE BRENT /OKMA1/ HEAVY
            RAIN DURATION 24 HOURS.

0610 AM     HEAVY RAIN       1 NE CALERA             33.11N 86.75W
12/28/2014  M3.08 INCH       SHELBY             AL   CO-OP OBSERVER

            CO-OP OBSERVER STATION CALERA /CLRA1/ HEAVY
            RAIN DURATION 24 HOURS.

0606 AM     HEAVY RAIN       4 E DUNCANVILLE         33.08N 87.40W
12/28/2014  M3.14 INCH       TUSCALOOSA         AL   COCORAHS

            COCORAHS STATION HOLT 11.4 SSE /AL-TS-3/
            HEAVY RAIN DURATION 24 HOURS.

0553 AM     HEAVY RAIN       SHELBY COUNTY AIRPORT   33.18N 86.78W
12/28/2014  M3.26 INCH       SHELBY             AL   ASOS

            ASOS STATION SHELBY COUNTY AIRPORT /EET/
            HEAVY RAIN DURATION 24 HOURS.

0523 AM     HEAVY RAIN       1 ESE SELDEN L&D        32.77N 87.83W
12/28/2014  M3.00 INCH       HALE               AL   CO-OP OBSERVER

            CO-OP OBSERVER STATION WARRIOR LOCK AND DAM
            /WLDA1/ HEAVY RAIN DURATION 24 HOURS.

0500 AM     HEAVY RAIN       2 SW NEW MOUNT HEBRON   32.83N 88.13W
12/28/2014  M3.62 INCH       GREENE             AL   CO-OP OBSERVER

            CO-OP OBSERVER STATION GAINESVILLE /GNSA1/
            HEAVY RAIN DURATION 24 HOURS.

0242 AM     FLASH FLOOD      4 SE ALABASTER          33.20N 86.78W
12/28/2014                   SHELBY             AL   LAW ENFORCEMENT

            COUNTY ROAD 87 NEAR U.S. HIGHWAY 31 HAS
            BECOME IMPASSIBLE DUE TO WATER COVERING THE
            ROADWAY. REPORTED FROM SOCIAL MEDIA.

0203 AM     FLASH FLOOD      3 SW ALABASTER          33.22N 86.86W
12/28/2014                   SHELBY             AL   LAW ENFORCEMENT

            COUNTY ROAD 17 HAS BECOME FLOODED AT THE
            INTERSECTION OF COUNTY ROAD 270.

0203 AM     FLASH FLOOD      2 W ALABASTER           33.25N 86.85W
12/28/2014                   SHELBY             AL   911 CALL CENTER

            COUNTY ROAD 17 HAS BECOME FLOODED IN THE FOX
            VALLEY COMMUNITY NEAR COUNTY ROAD 266.

0145 AM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
12/28/2014                   JEFFERSON          AL   911 CALL CENTER

            SEVERAL ROADWAYS HAVE BECOME IMPASSIBLE IN
            DOWNTOWN BIRMINGHAM...INCLUDING UNIVERSITY
            AND 8TH AVENUE, AND REPUBLIC STREET. SEVERAL
            OTHER ROADWAYS ARE BEING BARRACADED BY
            BIRMINGHAM POLICE.

0139 AM     HEAVY RAIN       ENSLEY                  33.51N 86.89W
12/28/2014  E0.00 INCH       JEFFERSON          AL   PUBLIC

            SOME HOMES HAVE BECOME FLOODED IN ENSLEY DUE
            TO OVERWHELMED DRAINAGE DITCHES. SEVERAL
            FEET OF WATER WAS REPORTED IN THE BASEMENT
            OF A HOME ON 3RD AVENUE.

1050 PM     HEAVY RAIN       BIRMINGHAM              33.53N 86.80W
12/27/2014  E0.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            SEVERAL ROADS BECOMING IMPASSABLE IN THE
            METRO AREA DUE TO WATER COVERING THE
            ROADWAY. THESE LOCATIONS ARE PRONE TO
            FLOODING DUE TO POOR DRAINAGE. WATER DEPTH
            UNKNOWN.

&&

IRIS SYSTEM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 9:48 PM CSTAreal Flood AdvisoryBMXLamar3 hr
Dec 27, 10:21 PM CSTAreal Flood AdvisoryBMXGreene, Sumter3 hr
Dec 27, 10:33 PM CSTAreal Flood AdvisoryBMXJefferson, Tuscaloosa3 hr
Dec 27, 10:50 PM CSTAreal Flood AdvisoryBMXBibb, Hale, Shelby3 hr
Dec 27, 11:33 PM CSTAreal Flood AdvisoryBMXSt. Clair3 hr
Dec 27, 11:46 PM CSTAreal Flood AdvisoryBMXChilton, Perry3 hr
Dec 27, 11:52 PM CSTAreal Flood AdvisoryBMXBlount113 min
Dec 28, 12:33 AM CSTAreal Flood AdvisoryBMXClay, Coosa, Talladega3 hr
Dec 28, 12:42 AM CSTFlash Flood WarningBMXBibb, Shelby3 hr
Dec 28, 1:36 AM CSTFlash Flood WarningBMXJefferson3 hr
Dec 28, 3:35 AM CSTAreal Flood WarningBMXBibb, Shelby, Talladega6 hr
Dec 28, 3:45 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo5 days
Dec 28, 3:47 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter68 hr
Dec 28, 3:51 AM CSTAreal Flood AdvisoryBMXHale, Marengo, Perry3 hr
Dec 28, 3:54 AM CSTAreal Flood AdvisoryBMXChilton, Coosa3 hr
Dec 28, 8:38 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry47 hr
Dec 28, 8:38 AM CSTRiver Flood WarningBMXDallas, Perry4 days
Dec 28, 8:38 AM CSTRiver Flood WarningBMXSumter65 hr

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.